MAUDE Adverse Event Report: SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET

SISTEMAS MEDICOS ALARIS, S.A. DE C.V. Y EXT W/VLV PORTS & 2 SLD CLP; INTRAVASCULAR ADMINISTRATION SET
Model Number 20019E
Medical Device Problem Code Complete Blockage (1094)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/26/2021
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Date of event: unknown.The date received by manufacturer has been used for this field.There were multiple lot numbers reported to be involved.The information for each lot number is as follows: medical device lot #: 21016393.Medical device expiration date: 2024-01-25.Device manufacture date: 2021-01-20.Medical device lot #: 21025279.Medical device expiration date: 2024-02-03.Device manufacture date: 2021-02-02.Medical device lot #: 20126528.Medical device expiration date: 2023-12-23.Device manufacture date: 2020-12-21.A device evaluation is anticipated but has not yet begun.Upon completion of the investigation, a supplemental report will be filed.
 
Event or Problem Description
It was reported that 1 y ext w/vlv ports & 2 sld clp each from lots 21016393, 21025279, and 20126528 had flow issues during use.The following information was provided by the initial reporter: "customer left message stating that the issue with the smartsite no fluid can be withdrawn or injected it literally locks up.".
 
Additional Manufacturer Narrative
The following fields were updated with additional information: b.5.Describe event or problem: the event description has been updated with a new number of occurrence.H.6.Investigation summary: seven unused samples (model #20019e) were returned by the customer.It was reported by the customer that they continue to have issues with the smartsite they will not flush.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of all samples were open and were able to be flushed.The failure was unable to be replicated, and the complaint could not be verified.A device history record review for model 20019e lot number 21025279 was performed.The search showed that a total of 14,403 units in 1 lot number was built on 04feb2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.Six unused samples (model #20019e) were returned by the customer.It was reported by the customer that they continue to have issues with the smartsite they will not flush.The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The samples were connected to a cut off syringe tip to check that the fluid path is in an activated position/open when connected to a syringe.The samples were then attempted to be flushed with water using a 10ml bd syringe to confirm an open fluid path.The fluid paths of all samples were open and those samples were able to be flushed.The failure was unable to be replicated, and the complaint could not be verified.A device history record review for model 20019e lot number 20126528 was performed.The search showed that a total of 8,203 units in 1 lot number was built on 04jan2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.188 unused samples were returned for investigation.Evaluation of 59 samples were performed.The sample size quantity was determined per 1701-008-000 swi sample size selection work instruction v.08 (dir 10000123008_08).The sets were examined for defects and abnormalities.No defects or abnormalities were observed.The smartsites were connected to a cutoff 10 ml bd syringe to visually inspect for a fluid path while the piston is in the activated position.All 59 samples showed a fluid path.Samples were attached to a 10 ml bd syringe filled with blue dye water and flush.All samples were able to be flushed.The customer complaint that the product will not allow fluid flow could not be replicated, and the complaint could not be verified.A device history record review for model 20019e lot number 21016393 was performed.The search showed that a total of 12,003 units in 1 lot number was built on 26jan2021.There were no quality notifications issued for the failure mode reported by the customer during the production build of this set.A trend for this occlusion issue has been identified for this product line.Investigation conclusion: this incident has been added to our database of reported incidents.Our business team regularly reviews the collected data for identification of emerging trends.Root cause description: a root cause was unable to be determined.Rationale: a capa (corrective action preventative action) has been initiated, and a team has been assembled in order to investigate the issue.H3 other text : see h.10.
 
Event or Problem Description
It was reported that 1 y ext w/vlv ports & 2 sld clp each from lots 21016393, 21025279, and 20126528 had flow issues during use.This occurred on 204 occasions.The following information was provided by the initial reporter: "customer left message stating that the issue with the smartsite no fluid can be withdrawn or injected it literally locks up.".

Brand Name
Y EXT W/VLV PORTS & 2 SLD CLP
Common Device Name
INTRAVASCULAR ADMINISTRATION SET
Manufacturer (Section D)
SISTEMAS MEDICOS ALARIS, S.A. DE C.V.
blvd. insurgentes no. 20351
parque industrial el florido
tijuana
MDR Report Key12054887
Report Number9616066-2021-51379
Device Sequence Number14328273
Product Code FPA
UDI-Device Identifier27613203013813
UDI-Public27613203013813
Combination Product (Y/N)N
Initial Reporter StateOR
Initial Reporter CountryUS
PMA/510(K) Number
K061285
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source other,user facility
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup
Report Date (Section B) 07/13/2021
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Other
Device Model Number20019E
Device Catalogue Number20019E
Device Lot NumberSEE SECTION H.10.
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer06/08/2021
Initial Date Received by Manufacturer 05/26/2021
Supplement Date Received by Manufacturer07/13/2021
Initial Report FDA Received Date06/23/2021
Supplement Report FDA Received Date07/20/2021
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1